Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Hastings, NE

June 18, 2021Fillmore County, Nebraska

NWS Hastings, NE issued this special weather statement at Jun 18, 2021, 8:41 PM CDT for Fillmore County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2021, 8:41 PM CDT (01:41 UTC)
Expired
Jun 18, 2021, 9:30 PM CDT
In force
49 min
Issued by
NWS Hastings, NE

County Fillmore County, NE

The radar

The Grand Island radar (KUEX), 68 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2090 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

533 
WWUS83 KGID 190141
SPSGID

Special Weather Statement
National Weather Service Hastings NE
841 PM CDT Fri Jun 18 2021
 
NEZ077-087-190230-
Thayer NE-Fillmore NE-
841 PM CDT Fri Jun 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FILLMORE AND NORTHERN
THAYER COUNTIES UNTIL 930 PM CDT...

At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over
Strang, or 32 miles south of York, moving east at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Strang around 845 PM CDT.
  Bruning around 850 PM CDT.

Other locations in the path of this storm include Ohiowa and
Milligan.

LAT...LON 4030 9782 4048 9782 4054 9737 4023 9737
TIME...MOT...LOC 0141Z 273DEG 21KT 4040 9761 

$$

Rossi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:55 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 18, 6:55 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
655 PM CDT Fri Jun 18 2021

.UPDATE...
Issued at 653 PM CDT Fri Jun 18 2021

The Heat Advisory over north central Kansas will be allowed to
expire at the top of the hour.

&&

.DISCUSSION...(This evening through Friday)
Issued at 328 PM CDT Fri Jun 18 2021

Today into Tonight...
The cool front has brought much needed relief to the heat across
much of south central Nebraska this afternoon with temperatures
in many cases 10 to 15 degrees cooler than at this time yesterday
and with cooling cloud cover. The exception is across north
central Kansas where the cool front has stalled out and
temperatures are once again climbing above 100 degrees this
afternoon. Consequently, a heat advisory remains in effect for
north central Kansas.

A warm capping level as indicated by 20Z CIN values of -300 J/KG
across much of our forecast area indicates that we are very
unlikely to see surface based convection this afternoon or
evening. However, we have seen some weak elevated
showers/sprinkles across south central Nebraska throughout the day
located north of the cool front and these will probably continue
off and on into the early evening hours.

We will need to watch out for possible strong thunderstorms across
our eastern zones (Highway 81 corridor) late this evening as the
low level jet increases. However, model guidance indicates that
most if not all of these low level jet based thunderstorms this
evening will likely be east of our forecast area. Still something
to watch and if a storm can form as far west as our forecast area
then it will be capable of producing severe hail and winds.

Saturday into Saturday Night...
Our entire forecast area will be north of the cool front for
Saturday so that even our Kansas zones should cool down a few
degrees with highs back down into the 90s with mainly upper 80s
across south central Nebraska.

There will be a strong cap once again in place through most of the
daytime hours until a shortwave trough moves into the forecast
area Saturday evening/night. Therefore, Saturday daytime hours
should be dry for most areas with just that outside chance of an
isolated elevated weak shower or sprinkle. Then we are likely to
see thunderstorms develop across our west or move into our CWA
from the west late Saturday evening probably after 7 PM if not
even later. The most likely time for thunderstorms across our
forecast area with higher chances across our west and north will
be from around 9 PM - 2 AM. MLCAPE values Saturday evening of
2000-3000 J/KG with modest deep layer shear of 25-35 kts should be
enough to support the currently advertised slight risk of severe
thunderstorms. Both severe wind and hail will be possible with
these storms Saturday evening/Saturday night.

Sunday into Monday...
A stronger cool front will track through the forecast area on
Sunday and our forecast of mid to upper 80s may be a bit too warm
across our northwestern zones depending on the timing of the
frontal passage and cloud cover associated with the front. Overall
it appears that thunderstorm chances should hold off until late
Sunday night with the better chances across our southern zones.
The big news on Monday will then be our cooler highs in the 70s.
Get out and enjoy this nice weather if you can.

Tuesday through Friday...
We should be dry through at least Wednesday as the airmass coming
down from Canada is very dry and will take some time to moisten
back up. However, the temperatures will pretty quickly begin to
warm back up with highs on Tuesday back into the 80s and then 90s
again by Wednesday through Friday. We will have a few small
chances for low confidence thunderstorms across portions of the
forecast area from Wednesday night through Friday.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday)
Issued at 628 PM CDT Fri Jun 18 2021

VFR conditions continue through the end of the TAF period. A
mixture of mid and high clouds out there currently and should
continue for the next several hours before thinning out by
tomorrow morning. Winds are expected to continue to be generally
out of the northeast and breezy for the next few hours before
dropping down to light and variable overnight. Then winds pick
back up again tomorrow out of the east and southeast.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...Shawkey
DISCUSSION...Wesely
AVIATION...Shawkey
Hazardous weather outlook, Jun 18, 7:00 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
700 PM CDT Fri Jun 18 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
191200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
700 PM CDT Fri Jun 18 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

The vast majority of the outlook area appears unlikely to
experience thunderstorm activity through tonight, with better
chances likely focusing off to the east. That being said, there
is an outside chance that a storm or two could clip our east
central zones generally from around York to Hebron late this
evening after 10 pm. Should any storms occur, the primary threats
will be wind gusts to 60 mph and quarter sized hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorm chances return to most of the outlook area Saturday
night and again Sunday night into Monday morning. The overall-
greatest concern for the possibility of a few severe storms looks
to be Saturday evening into Saturday night, when the entire
outlook area is under either a marginal or slight risk for severe
storms. The primary severe weather threat Saturday night will be
damaging winds to around 60 mph and large hail to around the size
of quarters.

Additional, very low-confidence thunderstorm chances are
currently in the forecast for portions of the outlook area next
Wednesday night and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed through tonight, but
should any hail or strong thunderstorm winds happen to occur,
reports would be appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

SHAWKEY

In the hours before

Special weather statement, Jun 18, 8:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
841 PM CDT Fri Jun 18 2021

NEZ077-087-190230-
Thayer NE-Fillmore NE-
841 PM CDT Fri Jun 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FILLMORE AND NORTHERN
THAYER COUNTIES UNTIL 930 PM CDT...

At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over
Strang, or 32 miles south of York, moving east at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Strang around 845 PM CDT.
  Bruning around 850 PM CDT.

Other locations in the path of this storm include Ohiowa and
Milligan.

LAT...LON 4030 9782 4048 9782 4054 9737 4023 9737
TIME...MOT...LOC 0141Z 273DEG 21KT 4040 9761

Rossi

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:59 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer26 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.